MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146); Injury (2348)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id, weight, & ethnicity: information not provided.Race: the patient was reported to be biracial (caucasian & african-american).The sample was returned without the primary packaging.Product lot # is unknown.Occupation: initial reporter's occupation was not provided.Product lot # was not provided, therefore manufacturer date is unknown.One bandage was returned.No primary packaging was returned.A review of the returned sample found no visible foreign matter, defects, or damage to the bandage or cold seal paper.The lot # is unknown.No lot # was reported and no primary packaging was returned.Review of the product's 2-year complaint history for the reported product and failure code found no statistically significant trends.3m will continue to monitor.Test results confirm the biocompatibility of nexcare¿ waterproof bandages for their intended use.In addition to performing clinical studies, 3m¿ monitors its medical devices with manufacturing controls, including in-process specifications, release specifications and testing.
 
Event or Problem Description
A mother reported one referenced bandage was applied to her biracial (caucasian/african-american) (b)(6)-year-old, autistic son's left arm to cover a red boil on (b)(6) 2019.The son was reportedly being treated for a staph infection in a different area prior to bandage use.An otc wound gel was applied to the boil prior to application.The bandage was reportedly applied to clean, dry skin.The bandage was removed the next morning.The mother alleged approximately 2.5 inches of her son's skin was pulled off during removal.The bandage was reportedly removed gently.The affected area turned white and began to bleed.The bleeding reportedly stopped.The affected area was left open and uncovered to air out.No ointments/creams were applied.On (b)(6) 2019 the mother reported the affected area was healing.She alleged her son's skin was still hurting and burning.The mother took her son to visit a doctor on (b)(6) 2019.The doctor prescribed bactroban ointment.The mother's son was reportedly instructed to keep a non-stick sterile pad, wrapped with gauze, over the affected area.The son was instructed to change the dressing once per day.The doctor reportedly stated the affected area would probably scar.

Brand Name
NEXCARE(TM) WATERPROOF BANDAGES
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul MN 55144
MDR Report Key8910251
Report Number2110898-2019-00096
Device Sequence Number1413289
Product Code KGX
UDI-Device Identifier00051131199361
UDI-Public00051131199361
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number581-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2019
Initial Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR